Hemosiderin hyperpigmentation

From WikiProjectMed
Jump to navigation Jump to search
Hemosiderin hyperpigmentation
Foot 002.jpg
Hemosiderin staining around and above the ankle as an outcome of chronic hypertension
SpecialtyDermatology

Hemosiderin hyperpigmentation is a type of pigmentation disorder of the skin.[1] It appears as a brownish color with a golden hue due to deposits of hemosiderin in skin.[1]

It occurs in purpura, haemochromatosis, hemorrhagic diseases, and stasis dermatitis.[1] Localised hemosiderin hyperpigmentation may occur from a leaking venous catheter. One in five people receiving multiple blood transfusions can develop the condition.[1] Diagnosis is by its appearance and sometimes requiring skin biopsy.[1]

See also

References

  1. 1.0 1.1 1.2 1.3 1.4 James, William D.; Elston, Dirk; Treat, James R.; Rosenbach, Misha A.; Neuhaus, Isaac (2020). "36. Disturbances of pigmentation". Andrews' Diseases of the Skin: Clinical Dermatology (13th ed.). Edinburgh: Elsevier. pp. 862–863. ISBN 978-0-323-54753-6. Archived from the original on 2022-08-19. Retrieved 2022-08-12.